Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Decomposing a $4$-manifold


Author: Selman Akbulut
Journal: Proc. Amer. Math. Soc. 127 (1999), 3413-3419
MSC (1991): Primary 57R55; Secondary 58A03
DOI: https://doi.org/10.1090/S0002-9939-99-04897-2
Published electronically: May 3, 1999
MathSciNet review: 1610900
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A splitting of a manifold in Kirby's problem list (no. 4.97) is given.


References [Enhancements On Off] (What's this?)

  • 1. S. Akbulut, A Fake compact contractible 4-manifold, J. Diff. Geom. 33 (1991), 335-356. MR 92b:57025
  • 2. S. Akbulut and R. Kirby, Branched covers of surfaces in 4-manifolds, Math. Ann. 252 (1980), 111-131. MR 82j:57001
  • 3. S. Akbulut and R. Kirby, Mazur manifolds, Michigan Math. J. 24 (1979), 259-284. MR 80h:57004
  • 4. R. Kirby, Problems in low dimensional topology, Geometric topology, Studies in Advanced Math. AMS/IP vol. 2, part 2 (1993).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57R55, 58A03

Retrieve articles in all journals with MSC (1991): 57R55, 58A03


Additional Information

Selman Akbulut
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: akbulut@math.msu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04897-2
Keywords: Contractible manifold, Milnor fiber
Received by editor(s): January 15, 1998
Received by editor(s) in revised form: January 29, 1998
Published electronically: May 3, 1999
Additional Notes: The author was partially supported by NSF grant DMS-9626204.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society